Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Anesthesia

Side effect of anesthesia

08/31/2007

Question:

The past two times that I`ve had anesthesia administered, I`ve gotten severe nausea and vomiting for several hours after the surgery. Is it that I`m sensitive to anesthesia and should I let my physician know about this?

Answer:

This question has been answered previously. The links below will connect you to those answers.

You may be one of those individuals - usually younger, female, non-smokers, with are much more at risk of postoperative nausea and vomiting. You should definitely let your physicians know about this  most unpleasant problem. It may not be possible to eliminate it entirely but there are techniques for reducing the risk quite a bit.

Feel free to write back if you still have questions or need an explanation.

Related Resources:

Nausea and vomiting after sinus surgery
Problem with anesthesia after two surgeries

For more information:

Go to the Anesthesia health topic, where you can:

Response by:

Gareth S Kantor, MD Gareth S Kantor, MD
Assistant Professor of Anesthesiology
School of Medicine
Case Western Reserve University